Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 86, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Oct 18, 2007, 8:11 PM EDT for Warren County, Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2007, 8:11 PM EDT (00:11 UTC)
- Expired
- Oct 18, 2007, 8:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
County Warren County, IN
The radar
The Indianapolis radar (KIND), 120 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 4:23 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 2442 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 190012 SVRIND INC171-190045- /O.NEW.KIND.SV.W.0086.071019T0011Z-071019T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 811 PM EDT THU OCT 18 2007 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN WEST CENTRAL INDIANA... * UNTIL 845 PM EDT/745 PM CDT/ * AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF STATE LINE CITY...OR ABOUT 10 MILES NORTH OF DANVILLE ILLINOIS...AND MOVING NORTHEAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST LEBANON BY 820 PM EDT... PINE VILLAGE BY 830 PM EDT... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4048 8753 4049 8711 4039 8710 4018 8753 TIME...MOT...LOC 0011Z 234DEG 62KT 4030 8765 $$ DRT
2 follow-up statements
000 WWUS53 KIND 190032 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 832 PM EDT THU OCT 18 2007 INC171-190045- /O.CON.KIND.SV.W.0086.000000T0000Z-071019T0045Z/ WARREN- 832 PM EDT THU OCT 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR WARREN COUNTY... AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF PINE VILLAGE...OR ABOUT 15 MILES SOUTHWEST OF FOWLER...MOVING NORTHEAST AT 60 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PINE VILLAGE BY 840 PM EDT... LAT...LON 4048 8753 4049 8711 4039 8710 4018 8753 TIME...MOT...LOC 0032Z 233DEG 47KT 4043 8744 $$ DRT
000 WWUS53 KIND 190044 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 843 PM EDT THU OCT 18 2007 INC171-190053- /O.EXP.KIND.SV.W.0086.000000T0000Z-071019T0045Z/ WARREN- 843 PM EDT THU OCT 18 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY EXPIRES AT 845 PM EDT... THE STORM HAS MOVED NORTHEAST INTO BENTON COUNTY. LAT...LON 4048 8753 4049 8711 4039 8710 4018 8753 TIME...MOT...LOC 0043Z 233DEG 47KT 4051 8734 $$ DRT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 6:45 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Oct 18, 6:45 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 645 PM EDT THU OCT 18 2007 .AVIATION...DISCUSSION FOR 00Z TAFS RADAR MOSIACS SHOWING TSAR DEVELOPING ACRS SRN INDIANA AND EASTERN IL. THESE STORMS SHOULD IMPACT THE TAF SITES DURG THE FIRST THREE HRS OF THE TAF PD. HAVE USED TEMPO GROUPS FOR EXPECTED BRIEF LIEF CONDITIONS ASSOCIATED WITH EACH OF THE STORMS. AS THE CD FRONT REACHES INDIANA LATE TONIGHT THE TSRA THREAT WL END...LEADING TO A RETURN TO VFR CONDITIONS AFTER 06Z. GUSTY WINDS FROM THE SOUTH EXPECTED TO SHIFT TOP THE SW AFT 06Z WITH FROPA. NEGATIVE CU RULE ON THURS AS UPPER TROF PUSHES THROUGH THE RGN. TIME SECTIONS ALSO SHOW SATURATED LOWER LVLS. HENCE WL INCLUDE OVC VFR CIGS NEAR THE EXPECTED CCL OF 3500 FT. && .DISCUSSION... WILL BE SHORT DUE TO IMMINENT WATCH BOX BUT FOCUS IS ON SEVERE THIS EVENING. SATELLITE SHOWS CLOUDS ENHANCING OVER ILLINOIS AND THIS IS IN LINE WITH NAM AXIS OF CONVECTIVE ONSET SO WILL USE THIS MODEL AS GUIDE FOR SEVERE TONIGHT BUT LEAN TO BLEND OF MODELS TO DAY3 AND HPC GUIDANCE AND GFS THEREAFTER. SIGNIFICANT THUNDERSTORM DEVELOPMENT STILL EXPECTED OVER ILLINOIS THIS AFTERNOON WHICH WILL PUSH INTO INDIANA AS DISCRETE SUPERCELLS AND EVENTUAL SQUALL LINE THIS EVENING. WIDESPREAD WIND DAMAGE AND ISOLATED TORNADOES ARE EXPECTED. CURRENT FCSTS APPEARED TO BE IN DECENT AGREEMENT WITH LATEST MODEL RUNS SO EITHER NO ADJUSTMENT OR ONLY SLIGHT ADJUSTMENT MADE TO TEMPS AND POPS THRU DAY 3. STILL DISAGREEMENT BETWEEN GFS AND EURO MODELS REGARDING EVOLVING MAJOR TROUGH EARLY TO MID WEEK NEXT WEEK. GIVEN UNCERTAINTY HAVE STAYED CLOSE TO ONGOING FCST AND LATEST HPC ADJUSTMENTS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE AVIATION...JP PUBLIC...DT
Hazardous weather outlook, Oct 18, 5:00 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 500 PM EDT THU OCT 18 2007 INZ021-028>031-035>049-051>057-060>065-067>072-192100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 500 PM EDT THU OCT 18 2007 /400 PM CDT THU OCT 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SEVERE STORMS WILL FORM ACROSS CENTRAL INDIANA THROUGH THE EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE TORNADOES AND DAMAGING STRAIGHT LINE WINDS. THE THREAT FOR SEVERE WEATHER WILL END AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THROUGH MIDNIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Oct 18, 6:18 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATMENT...SHORT TERM FORECAST NATIONAL WEATHER SERVICE INDIANAPOLIS IN 618 PM EDT THU OCT 18 2007 INZ062-063-070-071-182315- BROWN-JACKSON-LAWRENCE-MONROE- INCLUDING THE CITIES OF...BEDFORD...BLOOMINGTON...SEYMOUR 618 PM EDT THU OCT 18 2007 .NOW... ...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT... A STRONG THUNDERSTORM NEAR PEERLESS WILL PUSH NORTHEAST THROUGH THE HOOSIER NATIONAL FOREST THROUGH THROUGH 715 PM. OTHER SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALSO. THE STORMS WILL MOVE QUICKLY NORTHEAST AT NEARLY 40 MPH. THE STORM WILL BE CAPABLE OF STRONG WINDS TO 40 MPH...HEAVY RAINS AND HAIL. STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS THIS EVENING. INZ021-029-182315- CARROLL-TIPPECANOE- INCLUDING THE CITY OF...LAFAYETTE 618 PM EDT THU OCT 18 2007 .NOW... ...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT... A STRONG THUNDERSTORM NEAR LAFAYETTE AND BATTLE GROUND WILL PUSH NORTHEAST THROUGH THE YEOMAN AND DELPHI AREAS THROUGH 715 PM. OTHER SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALSO. THE STORMS WILL MOVE QUICKLY NORTHEAST AT NEARLY 40 MPH. THE STORM WILL BE CAPABLE OF STRONG WINDS TO 40 MPH AND BRIEF HEAVY RAINS. STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS THIS EVENING. PUMA
Local storm report, Oct 18, 6:21 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
621 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL BEDFORD 38.86N 86.49W
10/18/2007 E0.50 INCH LAWRENCE IN AMATEUR RADIO
&&
ETERRELLLocal storm report, Oct 18, 6:22 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
622 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL BEDFORD 38.86N 86.49W
10/18/2007 E1.00 INCH LAWRENCE IN AMATEUR RADIO
&&
ETERRELLLocal storm report, Oct 18, 6:24 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
624 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 5 W BEDFORD 38.86N 86.58W
10/18/2007 LAWRENCE IN LAW ENFORCEMENT
TREE DOWN NEAR FAYETTEVILLE ALONG HIGHWAY 158
&&
ETERRELLSpecial weather statement, Oct 18, 6:49 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 649 PM EDT THU OCT 18 2007 INZ054>056-063-064-182345- BARTHOLOMEW-BROWN-JOHNSON-MORGAN-SHELBY- 649 PM EDT THU OCT 18 2007 ...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT... A STRONG THUNDERSTORM NEAR BEANBLOSSOM AND FRUITDALE WILL CONTINUE TO MOVE QUICKLY TO THE NORTHEAST AT ABOUT 45 MPH. THE STORM MAY IMPACT THE FRANKLIN...TRAFALGAR AND BENGAL AREAS THROUGH 745 PM. OTHER SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP ALSO. THE STORM WILL BE CAPABLE OF STRONG WINDS TO 40 MPH...HEAVY RAINS AND HAIL. STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS THIS EVENING. PUMA
Special weather statement, Oct 18, 7:38 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 738 PM EDT THU OCT 18 2007 INZ051>053-060-061-190045- CLAY-GREENE-OWEN-SULLIVAN-VIGO- 738 PM EDT THU OCT 18 2007 ...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT... A THUNDERSTORM NEAR CARLISLE WILL CONTINUE TO DEVELOP AND MOVE QUICKLY TO THE NORTHEAST AT ABOUT 45 MPH. THE STORM MAY IMPACT THE LINTON...CLAY CITY AND PATRICKSBURG AREAS THROUGH 845 PM. OTHER SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP ALSO. THE STORM WILL BE CAPABLE OF STRONG WINDS TO 40 MPH...HEAVY RAINS AND SMALL HAIL. STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS THIS EVENING. PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:28 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Putnam | 36 min |
| Oct 18, 8:30 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 45 min |
| Oct 18, 8:56 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Howard, Tipton | 49 min |
| Oct 18, 9:10 PM EDT | Severe Thunderstorm Warning | IND | Tippecanoe | 35 min |
| Oct 18, 9:18 PM EDT | Tornado Warning | IND | Tippecanoe | 42 min |
| Oct 18, 9:38 PM EDT | Tornado Warning | IND | Boone, Clinton | 36 min |
| Oct 18, 10:06 PM EDT | Tornado Warning | IND | Howard | 39 min |
| Oct 18, 10:16 PM EDT | Tornado Warning | IND | Jackson, Lawrence | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.